Aa
Aa
A
A
A
Close
Avatar universal

Skin rashes

I have chronic urticaria and sometimes have angioedema ( lip swelling). I have stopped taking doxepin HCL because of side effects of weight gain.
Am taking one Allegra in the AM and one Zrytec at night for about 3 days. The itchy rashes are a big annoyance. I have been allergy tested for food and have no food allegies.
Any suggestions?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I tried Doxepin too and had to stop because of the side effects, I have urticaria too and take some Reactine, Benadryl, Zantac and on some treatment that works for me, you don't know what his causing the urticaria????
Helpful - 0
Avatar universal
I had the skin testing for food allegies and came up negative. I think I may have  food sensitivities. One allergist told me to avoid sulfites. The lastest rashes aren't responding to cortisone cream. I had a swollen lip 1 1/2 days after dental work. Took pred for 1 day.
Got the rash a few days afterwards It seems like my immune system is overactive. Am tired of the itching! I don't want to go back to Doxepin which I have been off just 4 days.
I have been told by my allergist that I do not have the hereditary form of angioedema which is good because that can be life threatening as opposed to really annyoying.
Helpful - 0
1355118 tn?1298564879
MEDICAL PROFESSIONAL
Hi, urticaria is usually seen secondary to exposure to allergen and subsequent reaction is mediated by IgE antibodies. Your body is known to hypersensitive to certain things.  

Stinging insects, Aeroallergens (uncommon), Foods and additives like Milk, egg, peanuts, nuts, soy, and wheat are the most common agents to cause such allergic manifestations.

Measures for you to reduce IgE levels are-

- The triggering factor should be identified and should be avoided. Even a skin allergy test can be useful.
- Prompt treatment with anti histamines and glucorticoids during allergic attack.

I suggest you to consult to a skin specialist/ immunologist for further steps of management. Take care and regards.
Helpful - 0
Avatar universal
Thank you for your response. I will follow up with my allergist. I do not like to use prednisone but unfortunately sometimes, it seems to be the most effective.
My skin tests for food about 6 mos ago come up negative.
Helpful - 0
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.